Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 95, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 15, 2025, 7:17 PM MDT for 4 counties in Nebraska. It was in force for 43 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2025, 7:17 PM MDT (01:17 UTC)
- Expired
- Jun 15, 2025, 8:00 PM MDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Arthur County, NE, Deuel County, NE, Garden County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 158 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 7:23 PM MDT | TSTM WND GST 55 | 1 W Oshkosh, NE | |
| Jun 15, 7:29 PM MDT | TSTM WND GST 53 | 10 N Chappell, NE | |
| Jun 15, 7:33 PM MDT | TSTM WND GST 54 | 6 Ese Oshkosh, NE | |
| Jun 15, 7:35 PM MDT | TSTM WND GST 54 | 7 Ssw Oshkosh, NE | |
| Jun 15, 7:43 PM MDT | TSTM WND GST 60 | 5 Ese Oshkosh, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 4:47 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.3 hours before the alert went out and 304 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2203 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 2506 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -3.8
The text
As transmitted.
862
WUUS53 KLBF 160117
SVRLBF
NEC005-049-069-101-160200-
/O.NEW.KLBF.SV.W.0095.250616T0117Z-250616T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
717 PM MDT Sun Jun 15 2025
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southwestern Arthur County in west central Nebraska...
Northwestern Keith County in southwestern Nebraska...
Southern Garden County in the Panhandle of Nebraska...
Deuel County in the Panhandle of Nebraska...
* Until 800 PM MDT.
* At 716 PM MDT, severe thunderstorms were located along a line
extending from 9 miles south of Crescent Lake National Wildlife
Refuge to 11 miles southwest of Oshkosh to 6 miles northwest of
Sedgwick, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Chappell, Oshkosh, Big Springs, Lewellen, Lisco, Barton, Eagle
Gulch Campground, Ruthon, Clear Creek State Wildlife Management
Area, Dogtown Flats, Intersection of Highway 27 and 9 Mile Road,
Megeath, Otter Creek Campground, Ash Hollow State Historical Park,
Belmar, Mount Vernon, Goldeneye State Wildlife Management Area,
Bluewater Battlefield State Historical Park, Windlass Hill, and
Sugar Loaf Hill.
This includes the following highways...
Highway 92 between mile markers 115 and 127.
Interstate 80 in Nebraska between mile markers 78 and 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4166 10202 4116 10185 4100 10206 4100 10261
4138 10261 4140 10262 4166 10264
TIME...MOT...LOC 0116Z 267DEG 25KT 4160 10246 4128 10249 4102 10259
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Richie1 follow-up statement
015
WWUS53 KLBF 160137
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
737 PM MDT Sun Jun 15 2025
NEC005-049-069-101-160200-
/O.CON.KLBF.SV.W.0095.000000T0000Z-250616T0200Z/
Arthur NE-Keith NE-Garden NE-Deuel NE-
737 PM MDT Sun Jun 15 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR SOUTHWESTERN ARTHUR...NORTHWESTERN KEITH...SOUTHERN GARDEN AND
DEUEL COUNTIES...
At 737 PM MDT, severe thunderstorms were located along a line
extending from 10 miles southeast of Crescent Lake National Wildlife
Refuge to 8 miles south of Oshkosh to near Ovid, moving east at 30
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Chappell, Oshkosh, Big Springs, Lewellen, Lisco, Barton, Eagle Gulch
Campground, Ruthon, Clear Creek State Wildlife Management Area,
Dogtown Flats, Intersection of Highway 27 and 9 Mile Road, Megeath,
Otter Creek Campground, Ash Hollow State Historical Park, Belmar,
Mount Vernon, Goldeneye State Wildlife Management Area, Bluewater
Battlefield State Historical Park, Windlass Hill, and Sugar Loaf
Hill.
This includes the following highways...
Highway 92 between mile markers 115 and 127.
Interstate 80 in Nebraska between mile markers 78 and 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4166 10202 4116 10185 4100 10206 4100 10261
4138 10261 4140 10262 4166 10264
TIME...MOT...LOC 0137Z 270DEG 25KT 4161 10229 4129 10232 4103 10242
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RichieWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 5:24 PM MDT, 1 hour 53 minutes earlier. Its key messages:
- Severe potential the next few days continues to be the main focus.
- Locally heavy rainfall appears possible Monday night.
- Heat becomes a concern by the of the week...especially by Friday and Saturday when highs in the 90s to lower 100s are expected.
Area forecast discussion, Jun 15, 5:24 PM MDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service North Platte NE 624 PM CDT Sun Jun 15 2025 .KEY MESSAGES... - Severe potential the next few days continues to be the main focus. - Locally heavy rainfall appears possible Monday night. - Heat becomes a concern by the of the week...especially by Friday and Saturday when highs in the 90s to lower 100s are expected. && .SHORT TERM /THROUGH TONIGHT/... Issued at 301 PM CDT Sun Jun 15 2025 A couple of different areas we are watching for the development of convection late this afternoon and evening. The most certain area will be across the Panhandle, eventually spreading into western Nebraska and perhaps farther eastward overnight. A sustained area of theta-e advection has been established across the Panhandle, with southeast low-level flow maintaining mid 60s dew points. Temperatures have warmed into the mid 80s this afternoon, and with steepening mid-level lapse rates, strong surface based CAPE has been the result. Expect storms to develop across the higher terrain of eastern Wyoming and then strengthen as they move into the favorable western Nebraska environment. DCAPE is exceeding 1500 J/KG in spots and strong wind gusts appear to be the biggest concern as storms move eastward this evening. Some of the CAMs suggest wind gusts in excess of 65 mph; mainly west of Highway 83. A few instances of large hail will be possible as well. The second area for possible development will be across southern South Dakota and/or far northern Nebraska. A warm front has been reinforced across this area from early convection. Seeing some cumulus starting to develop across this area. If storms can develop in this environment, supercell structures will be likely as they turn to the south. If these materialize they would likely merge across the Sandhills this evening with the convection moving in from the west. If storms due indeed manage to develop, then all severe weather modes would be possible. On Monday, a shortwave will be rotating eastward across Wyoming on the northern fringe of the southern Rockies upper level ridging. At the surface, an inverted surface trough should extend northeast to southwest through the heart of the area (from roughly O'Neill to Ogallala). As the shortwave approaches in the afternoon, large scale lift will overspread the area. Storms will likely form across the Panhandle as the lift arrives, with additional more isolated storms possibly developing near the surface trough. Storms appear they will organize into a forward propagating MCS across western Nebraska early in the evening, moving eastward into central Nebraska by mid to late evening. Strong, possibly damaging win winds will be likely as the MCS surges eastward through the evening. Instances of large hail and even a tornado cannot be ruled out Monday evening. Heavy rainfall could also materialize. In fact, the ECWMF Extreme Forecast Index (EFI) continues to advertise a possible heavy rain event. && .LONG TERM /MONDAY THROUGH SUNDAY/... Issued at 301 PM CDT Sun Jun 15 2025 More rainfall and storms are possible Tuesday as another shortwave crosses the area. The severe weather threat seems much lower Tuesday compared to Monday. Abundant cloud cover is expected with the area north of a stationary front that will be located to our south in KS. This would be where the better focus for severe is expected. Heights will rise as ridging aloft builds across the western CONUS Wednesday through the week. This upper level ridging will translate eastward across the region Thursday through Saturday. This will likely bring an end to the severe weather/convection threat but increase the heat threat. Temperatures and heat indicies reach near advisory levels (>100 degrees) Friday and Saturday across portions of the area. The ridge appears to begin to break down Sunday into the first of next week. Overall looks to be a brief period of hot weather...as temperatures should cool some with the break down in the ridge. && .AVIATION /00Z TAFS THROUGH 00Z MONDAY/... Issued at 625 PM CDT Sun Jun 15 2025 Outside of thunderstorms, VFR conditions are expected to prevail through tomorrow evening. A line of storms progresses from west this evening into tonight, with brief MVFR visibilities and gusty, erratic winds expected. These storms exit the area tonight, with VFR conditions then expected to prevail. Outside of thunderstorms, winds remain southerly through tonight at 10 to 15kts. A frontal boundary will then begin to move into the area tomorrow afternoon, with a wind shift from south to north into tomorrow evening expected. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Brown
Hazardous weather outlook, Jun 15, 2:18 PM MDT, 4 hours 59 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 318 PM CDT Sun Jun 15 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-162030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 318 PM CDT Sun Jun 15 2025 /218 PM MDT Sun Jun 15 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Scattered strong to severe thunderstorms become possible by early to mid-evening across much of western Nebraska. Primary concern will be damaging wind gusts with secondary concerns being large hail and brief heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Strong to severe thunderstorms are again possible Monday along a front stalled across western Nebraska. Large hail, damaging winds, and a tornado or two are the main concerns. Storm coverage increases Monday evening, with rounds of rain and thunderstorms through Tuesday that could drop heavy rainfall totaling one to two inches. Temperatures will climb for the latter half of the week. Afternoon highs in the upper 90s to low 100s appear possible each day Thursday through Saturday with heat indices approaching or in the triple digits. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Taylor
In the hours before
Special weather statement, Jun 15, 4:41 PM MDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service North Platte NE
541 PM CDT Sun Jun 15 2025
NEZ094-152315-
Western Cherry NE-
541 PM CDT Sun Jun 15 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CHERRY COUNTY
THROUGH 615 PM CDT...
At 541 PM CDT, Doppler radar was tracking a strong thunderstorm near
Medicine Lake, or 29 miles southeast of Martin, moving northeast at
10 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Medicine Lake and Eli.
This includes Highway 20 between mile markers 144 and 157.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4278 10102 4266 10141 4280 10162 4300 10150
4300 10139
TIME...MOT...LOC 2241Z 213DEG 7KT 4279 10148
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Jun 15, 5:33 PM MDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service North Platte NE
633 PM CDT Sun Jun 15 2025
NEZ094-160015-
Western Cherry NE-
633 PM CDT Sun Jun 15 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CHERRY COUNTY
THROUGH 715 PM CDT...
At 633 PM CDT, Doppler radar was tracking a strong thunderstorm near
Medicine Lake, or 27 miles southeast of Martin, moving southeast at
20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Medicine Lake.
This includes Highway 20 between mile markers 143 and 148.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Nebraska.
&&
LAT...LON 4278 10163 4293 10156 4289 10115 4262 10131
TIME...MOT...LOC 2333Z 293DEG 15KT 4282 10147
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHLocal storm report, Jun 15, 6:13 PM MDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
713 PM CDT Sun Jun 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM Hail 13 SSW Eli 42.76N 101.52W
06/15/2025 E1.25 Inch Cherry NE Public
Report from mping.
&&
BrownLocal storm report, Jun 15, 6:30 PM MDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
730 PM CDT Sun Jun 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM Hail 9 SSE Merriman 42.81N 101.61W
06/15/2025 E1.00 Inch Cherry NE Storm Chaser
&&
BrownThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:08 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 52 min |
| Jun 15, 6:24 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 24 min |
| Jun 15, 6:56 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 36 min |
| Jun 15, 7:55 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Deuel, Garden, Grant, Keith | 50 min |
| Jun 15, 8:39 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson, Perkins | 51 min |
| Jun 15, 9:09 PM MDT | Special Weather Statement | LBF | Cherry | 51 min |
| Jun 15, 9:14 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Jun 15, 9:26 PM MDT | Special Weather Statement | LBF | Lincoln | 49 min |
| Jun 15, 9:39 PM MDT | Special Weather Statement | LBF | Cherry | 36 min |
| Jun 16, 4:36 PM MDT | Special Weather Statement | LBF | Antelope | 39 min |
| Jun 16, 5:46 PM MDT | Special Weather Statement | LBF | Wheeler | 44 min |
| Jun 16, 5:54 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 66 min |
| Jun 16, 5:55 PM MDT | Severe Thunderstorm Warning | LBF | Wheeler | 23 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.